Quantitative Stochastic Homogenization of Elliptic Equations in Nondivergence Form

Scott N. Armstrong, Charles K. Smart

Research output: Contribution to journalArticlepeer-review


We introduce a new method for studying stochastic homogenization of elliptic equations in nondivergence form. The main application is an algebraic error estimate, asserting that deviations from the homogenized limit are at most proportional to a power of the microscopic length scale, assuming a finite range of dependence. The results are new even for linear equations. The arguments rely on a new geometric quantity which is controlled in part by adapting elements of the regularity theory for the Monge–Ampère equation.

Original languageEnglish (US)
Pages (from-to)867-911
Number of pages45
JournalArchive for Rational Mechanics and Analysis
Issue number3
StatePublished - Oct 17 2014

ASJC Scopus subject areas

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering


Dive into the research topics of 'Quantitative Stochastic Homogenization of Elliptic Equations in Nondivergence Form'. Together they form a unique fingerprint.

Cite this